Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 5, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Sep 11, 2007, 7:12 AM CDT for Travis County, Texas. It was in force for 2 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 11, 2007, 7:12 AM CDT (12:12 UTC)
- Expired
- Sep 11, 2007, 9:15 AM CDT
- In force
- 2 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Counties, with a storm outline in the text
- Flood severity
- None
County Travis County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 11, 8:30 AM CDT | FLASH FLOOD | 6 Wsw Austin, TX | LOW WATER CROSSING FLOODED IN 6200 BLOCK OF JOE TANNER AND ON OLD BEE CAVES ROAD. |
| Sep 11, 8:30 AM CDT | FLASH FLOOD | 9 Nw Austin, TX | LOW WATER CROSSING FLOODED AT LAKEWOOD DRIVE ATR BULL CREEK AND AT OLD SPICEWOOD SPRINGS RD AND LOOP 360 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 78 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 0.2 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KEWX 111214
FFWEWX
TXC453-111415-
/X.NEW.KEWX.FF.W.0005.070911T1212Z-070911T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
712 AM CDT TUE SEP 11 2007
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
TRAVIS COUNTY...
* UNTIL 915 AM CDT.
* AT 712 AM CDT...THE NATIONAL WEATHER SERVICE HAS DETERMINED THAT
RAINFALL ESTIMATES FROM DOPPLER RADAR INDICATE FLASH FLOODING FROM
SHOWERS AND THUNDERSTORMS OVER THE AUSTIN AREA...MOVING SOUTH AT 10
TO 15 MPH. LOCALIZED STREET FLOODING AND LOW WATER CROSSINGS
COULD MAKE DRIVING HAZARDOUS DURING THE RUSH HOUR.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BERGSTROM...TANGLEWOOD FOREST...ONION CREEK AND MUSTANG RIDGE.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT DRIVE THROUGH FLOODED
AREAS...ESPECIALLY AT NIGHT. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL NEWS MEDIA FOR THE LATEST FLOOD INFORMATION.
LAT...LON 3062 9794 3048 9785 3044 9778 3050 9757
3047 9755 3048 9749 3042 9737 3021 9749
3002 9773 3035 9817 3048 9810 3051 9812
3063 9804 3061 9802 3063 9801
TIME...MOT...LOC 1212Z 359DEG 12KT 3025 9772
$$2 follow-up statements
000
WGUS74 KEWX 111351
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
836 AM CDT TUE SEP 11 2007
TXC453-111415-
/X.CON.KEWX.FF.W.0005.000000T0000Z-070911T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRAVIS TX-
836 AM CDT TUE SEP 11 2007
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 915 AM CDT FOR
TRAVIS COUNTY...
AT 836 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS CONTINUED TO
DETECT SHOWERS AND THUNDERSTORMS PRODUCING FLASH FLOODING ACROSS
TRAVIS COUNTY.
A RAINFALL OBSERVER NORTH OF DOWNTOWN AUSTIN REPORTED A 2.1 INCH
RAINFALL TOTAL FROM THIS MORNING. OTHER AREAS AROUND AUSTIN MAY HAVE
RECEIVED AS MUCH AS 2.5 TO 3 INCHES OF RAIN IN THE PAST FEW HOURS.
ALTHOUGH THE STORMS ACROSS TRAVIS COUNTY ARE CURRENTLY PRODUCING
ONLY LIGHT TO MODERATE RAINFALL...ANY ADDITIONAL RAIN WILL BE QUICK
TO RUNOFF DUE TO SATURATED GROUNDS. THESE CONDITIONS WILL CONTINUE
TO MAKE IT HAZARDOUS TO DRIVE THROUGH RUSH HOUR. MOTORISTS ARE
ADVISED TO USE ADDITIONAL CAUTION AS IT MAY BE DIFFICULT TO TELL
WHERE WATER HAS COVERED THE ROAD.
RUNOFF FROM HEAVY RAIN WILL FLOOD CREEKS, STREAMS, STREET
INTERSECTIONS, CULVERTS AND UNDERPASSES. LOW LYING PLACES THAT
NORMALLY FLOOD COULD BECOME DEATH TRAPS. DO NOT CROSS ANY FLOODED
AREA. TURN AROUND DONT DROWN.
WHEN WATER COVERS THE ROAD...TURN AROUND DONT DROWN. THE LIFE YOU
SAVE MAY BE YOUR OWN.
LAT...LON 3062 9794 3048 9785 3044 9778 3050 9757
3047 9755 3048 9749 3042 9737 3021 9749
3002 9773 3035 9817 3048 9810 3051 9812
3063 9804 3061 9802 3063 9801
TIME...MOT...LOC 1336Z 359DEG 12KT 2997 9771
$$000
WGUS74 KEWX 111415
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
913 AM CDT TUE SEP 11 2007
TXC453-111423-
/X.EXP.KEWX.FF.W.0005.000000T0000Z-070911T1415Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
TRAVIS TX-
913 AM CDT TUE SEP 11 2007
...THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE AT 915 AM CDT
FOR TRAVIS COUNTY...
THE HEAVIEST OF THE RAIN HAS MOVED OUT OF TRAVIS COUNTY. NEW FLASH
FLOODING PROBLEMS ARE NOT EXPECTED THIS MORNING. HOWEVER...LIGHT TO
MODERATE RAIN CAN BE EXPECTED THROUGH THE MORNING HOURS. THIS
ADDITIONAL RAIN WILL BE QUICK TO RUNOFF AND MAY CAUSE FLOODING IN
LOW LYING AND OTHER FLOOD PRONE AREAS SUCH AS STREET INTERSECTIONS.
MOTORISTS ARE ADVISED TO USE ADDITIONAL CAUTION THROUGH THE MORNING
HOURS.
LAT...LON 3062 9794 3048 9785 3044 9778 3050 9757
3047 9755 3048 9749 3042 9737 3021 9749
3002 9773 3035 9817 3048 9810 3051 9812
3063 9804 3061 9802 3063 9801
TIME...MOT...LOC 1413Z 359DEG 12KT 2985 9771
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 11, 6:39 AM CDT, 33 minutes earlier.
Area forecast discussion, Sep 11, 6:39 AM CDT, 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 639 AM CDT TUE SEP 11 2007 .AVIATION... A COLD FRONT MOVING SLOWLY THROUGH THE TX HILL COUNTRY INTO S CENTRAL TX WILL PRODUCE SCATTERED TO NUMEROUS SHRA/TSRA AS THE FRONT CONTINUES SOUTHWARD ACROSS THE AREA. MVFR CIGS WILL PREVAIL ALTHOUGH BRIEF IFR CIGS AND VSBYS ARE POSSIBLE IN THE SHRA/TSRA. N-NE SFC WINDS AT 10 TO 15 KNOTS WILL PREVAIL BEHIND THE COLD FRONT WITH HIGHER WIND GUSTS OF 30 TO 40 KNOTS POSSIBLE WITH THE TSRA THIS AFTERNOON. CIGS WILL GRADUALLY BECOME VFR MOST AREAS BY 00Z WITH SCT LINGERING SHRA/TSRA MAINLY OVER THE COASTAL AND RIO GRANDE PLAINS. && .PREV DISCUSSION... /ISSUED 231 AM CDT TUE SEP 11 2007/ DISCUSSION...A COLD FRONT IS DRAPED ACROSS NORTH TEXAS THIS MORNING AND WILL MOVE INTO SOUTH CENTRAL TEXAS BY NOON. IT IS A PRETTY DESCENT COLD FRONT FOR THIS TIME OF YEAR...WITH TEMPERATURES IN THE 60S IN THE TEXAS PANHANDLE AND OKLAHOMA...ALONG WITH DEWPOINT TEMPERATURES IN THE 50S. AHEAD OF THE COLD FRONT..SHOWERS AND THUNDERSTORMS ARE INITIATING IN CENTRAL TEXAS AT THIS TIME. EXPECT THESE SHOWERS AND THUNDERSTORMS TO CONTINUE THIS MORNING AND TRACK SOUTHWARD AHEAD OF THE FRONTAL BOUNDARY. LOCALLY HEAVY RAINFALL IS POSSIBLE TODAY WITH THE POTENTIAL FOR TRAINING THUNDERSTORMS. HIGH TEMPERATURES WILL LIKELY REMAIN IN THE LOW TO MID 80S ACROSS MUCH OF THE REGION TODAY...WITH COOLER AIR FILTERING IN...CLOUDY SKIES AND PRECIPITATION CHANCES. THE COOLER TEMPERATURES WONT LAST LONG...AS THEY WILL WARM TO THE UPPER 80S BY WEDNESDAY AND 90S BY THURSDAY. RAIN CHANCES WILL CONTINUE LATER IN THE WEEK FOR OUR EASTERN CWFA. A TROPICAL WAVE WILL MOVE ONSHORE IN SOUTH TEXAS LIKELY WEDNESDAY NIGHT/THURSDAY. THIS WILL INCREASE CHANCES FOR RAIN ALONG THE COASTAL PLAINS FOR A FEW DAYS...POSSIBLY MOVING AS FAR WEST AS THE I-35 CORRIDOR THURSDAY/FRIDAY. MODELS CONTINUE TO INDICATE ANOTHER FRONT MOVING THROUGH THE REGION OVER THE WEEKEND. HIGH TEMPERATURES ON SATURDAY SHOULD BE NICE IN THE UPPER 80S. THIS FRONT WILL BE REPLACED BY HIGH PRESSURE...WITH WARMER TEMPERATURES AND MOSTLY SUNNY SKIES. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 83 68 86 71 90 / 60 20 20 20 30 AUSTIN BERGSTROM INTL AIRPORT 83 66 88 69 90 / 60 20 20 20 40 DEL RIO INTL AIRPORT 85 68 89 71 92 / 60 20 - - - SAN ANTONIO INTL AIRPORT 84 67 87 71 91 / 60 20 20 20 30 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && 03/01
Hazardous weather outlook, Sep 11, 5:11 AM CDT, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 511 AM CDT TUE SEP 11 2007 TXZ171>173-183>194-202>209-217>225-228-121015- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 511 AM CDT TUE SEP 11 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ALONG A COLD FRONT MOVING THROUGH SOUTH CENTRAL TEXAS WILL PRODUCE LOCALLY HEAVY RAINS. WIND GUSTS WINDS NEAR 40 MPH ARE ALSO POSSIBLE WITH THESE STORMS THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.